Aa
A
A
Close
767237 tn?1332643777
rash from lamictal
ok so im on lamictal and it just got upped. My neck and face and chest have small bumps....acne like bumps. Is this a side effect of the med. or are they talking about a WAY different kind of rash?
Cancel
8 Answers
Page 1 of 1
Avatar universal
I would get it checked out, just to be safe. Who knows what it could be.. I get blister type hives from apples and celery.

How long have you been on the med? And at what dose?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
767237 tn?1332643777
about 3 months at 25mg (which is low I know, but all I could tolerate) but finally upped it to 50 about 1 1/2 weeks ago. Pdoc said I may stay at 50 and wont probably ever go above 100mg. But honestly in the last 2 days right when I take it my belly starts feling wierd and I feel like I took some kind of upper?? Don't know what thats all about......
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
585414 tn?1288944902
Basic ground rule of Lamictal from when I was on it was to report any sign of a rash. I had a rash when I started Lamictal and it turned out to be some form of psoriasis that was completely unrelated so don't panic about it but do tell your doctor. They can determine if its Stephen's Johnson Syndrome (the extremely rare severe allergic reaction to the medication that is the rash they are watching out for) and chances are strong its not but you do need to keep them up to date with any form of rash so they can check it out.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
675923 tn?1296241611
My doc told me "if you start to get a rash, stop medication and contact me".

It is a very rare allergic reaction but the most watched for.

~El
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
If you have a rash with Lamictal - take it REALLY seriously.  It can be a terminal rash called Stevens Joshnson Syndrome.  The dosage, supposedly, doesn't matter if you have this reaction.  

The queezy feeling will go away as you stablize in the treatment, but the rash is something you can't wait to subside.  I was told that if I got a rash, to go to the ER.  

Contact your pdoc - right away.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
767237 tn?1332643777
thank you so much I will let her know but thanks especially for the Stephen Johnson Rash info...Im almost positive that's not what I have. I just wasnt sure what they meant by rash. SO thanks so much for clarifying!! :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Just changed from generic lamictal  to "real" lamictal w/ extended release. Within couple days, woke up & could hardly get mouth open. Looked at lips, full & crusted over from the goo that comes out of these pimple looking things. Any thought from anyone, what & why??? Freakin out & looking like I already freaked!! Thanks to all.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
You need to talk to a doctor, stat.  SJS can pop up at any time.  My guess is that you'd be ok if you went back on whatever generic you were on before, but you need to make sure you're not going to get any worse.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources